MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG STAT; HUMAN CHORIONIC GONADOTROPIN (HCG) TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS HCG STAT; HUMAN CHORIONIC GONADOTROPIN (HCG) TEST SYSTEM
Catalog Number 08890587190
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 602 module serial number is (b)(6.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received a questionable elecsys hcg stat result from one patient sample tested on the cobas e 602 module.On (b)(6) 2025: the initial result of the first patient sample was <1.0 miu/ml with a data flag.The physician questioned the result as they knew the patient was pregnant.The initial result of the second patient sample (undiluted) was >10000 miu/ml with a data flag.The repeat result of the second patient sample (at 1:100 dilution) was 21697 miu/ml or 22000 miu/ml.On (b)(6) 2025: the repeat result of the first patient sample (undiluted) was >10000 miu/ml with a data flag.The repeat result of the first patient sample (at 1:100 dilution) was 21508 miu/ml.The repeat result of the first patient sample (undiluted) was >10000 miu/ml with a data flag.The repeat result of the first patient sample (at 1:100 dilution) was 21986 miu/ml.
 
Additional Manufacturer Narrative
The investigation reviewed the data set provided by the customer: the qc results were within the specified ranges.The alarm trace had abnormal aspiration alarms surrounding the event; the event was consistent with suboptimal sample quality.The event that occurred on 01-oct-2025 (reported 15-oct-2025) was investigated by the field service engineer.While a definitive root cause was not identified, the system had recently undergone preventative maintenance, and on 14-oct-2025, the measuring cells, syringe seals, and pinch tubing were replaced.To ensure system stability, corrective actions were performed, including the cleaning and inspection of all probes and nozzles, recalibration of gear pump pressures, and adjustment of the mixer paddle cleaning water volume to address an identified insufficiency.On 16-oct-2025, a full instrument check was completed successfully.Validation was further confirmed through a successful precision study.The instrument is verified to be operating within established specifications.A general reagent or analyzer problem was not present, as the qcs before the event were within range.The investigation did not identify a product problem.The specific cause of the event could not be determined.

Brand Name
ELECSYS HCG STAT
Common Device Name
HUMAN CHORIONIC GONADOTROPIN (HCG) TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23498211
Report Number1823260-2025-04545
Device Sequence Number8973647
Product Code DHA
UDI-Device Identifier07613336169216
UDI-Public07613336169216
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K203227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number08890587190
Device Lot Number82108001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale